Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 14, 2021, 4:24 PM CDT for Taylor County, Texas. It was in force for 51 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2021, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 14, 2021, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 54 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:30 PM CDT | HAIL 1.75 | 9 Sw View, TX | REPORT FROM TWITTER WITH PHOTO OF THE HAIL, ESTMATED TO BE GOLFBALL SIZE. THE HAIL PHOTO IS FROM CORONADOS CAMP. |
| Apr 14, 4:50 PM CDT | HAIL 1 | 4 Wsw Potosi, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 14, 4:50 PM CDT | HAIL 1.5 | 4 Wnw Potosi, TX | REPORT FROM FACEBOOK. |
| Apr 14, 4:52 PM CDT | HAIL 1 | 6 Nne Buffalo Gap, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 14, 4:53 PM CDT | HAIL 1 | 4 Wsw Potosi, TX | FROM TWITTER. INTERSECTION OF CLARK AND COUNTY ROAD 83/84. TIME ESTIMATED ON RADAR. |
| Apr 14, 4:58 PM CDT | HAIL 1 | 4 Wsw Potosi, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 14, 4:59 PM CDT | HAIL 1.5 | 4 Wsw Potosi, TX | REPORT FROM MPING: PING PONG BALL (1.50 IN.). |
| Apr 14, 5:00 PM CDT | HAIL 1.25 | 4 Nw Potosi, TX | REPORT FROM TWITTER WITH PHOTO OF HAIL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
884
WUUS54 KSJT 142124
SVRSJT
TXC441-142215-
/O.NEW.KSJT.SV.W.0036.210414T2124Z-210414T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
424 PM CDT Wed Apr 14 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Central Taylor County in west central Texas...
* Until 515 PM CDT.
* At 423 PM CDT, a severe thunderstorm was located over Coronados
Camp, or 21 miles southwest of Abilene, moving northeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
View around 440 PM CDT.
Buffalo Gap and Caps around 445 PM CDT.
Wylie around 455 PM CDT.
Potosi around 505 PM CDT.
Hamby around 515 PM CDT.
Other locations impacted by this severe thunderstorm include Lake
Abilene, Camp Tonkawa and Kirby Lake.
This includes Interstate 20 between Mile Markers 287 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3226 9964 3220 10004 3232 10006 3252 9966
3252 9963
TIME...MOT...LOC 2123Z 247DEG 28KT 3227 10002
HAIL...1.25IN
WIND...<50MPH
$$
SJH5 follow-up statements
197
WWUS54 KSJT 142133
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
433 PM CDT Wed Apr 14 2021
TXC441-142215-
/O.CON.KSJT.SV.W.0036.000000T0000Z-210414T2215Z/
Taylor TX-
433 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
At 432 PM CDT, a severe thunderstorm was located near View, or 15
miles southwest of Abilene, moving northeast at 30 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
View around 440 PM CDT.
Buffalo Gap and Caps around 445 PM CDT.
Wylie around 455 PM CDT.
Potosi around 505 PM CDT.
Hamby around 515 PM CDT.
Other locations impacted by this severe thunderstorm include Lake
Abilene, Camp Tonkawa and Kirby Lake.
This includes Interstate 20 between Mile Markers 287 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3226 9964 3222 9998 3233 10001 3252 9966
3252 9963
TIME...MOT...LOC 2132Z 247DEG 28KT 3230 9994
HAIL...2.00IN
WIND...<50MPH
$$
SJH206
WWUS54 KSJT 142139
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
439 PM CDT Wed Apr 14 2021
TXC441-142215-
/O.CON.KSJT.SV.W.0036.000000T0000Z-210414T2215Z/
Taylor TX-
439 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
At 439 PM CDT, a severe thunderstorm was located over View, or 13
miles southwest of Abilene, moving east at 25 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Buffalo Gap and Caps around 445 PM CDT.
Wylie around 455 PM CDT.
Potosi around 510 PM CDT.
Other locations impacted by this severe thunderstorm include Kirby
Lake and Camp Tonkawa.
This includes Interstate 20 between Mile Markers 287 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3226 9964 3224 9993 3234 9995 3252 9966
3252 9963
TIME...MOT...LOC 2139Z 257DEG 23KT 3230 9989
HAIL...1.75IN
WIND...<50MPH
$$
SJH687
WWUS54 KSJT 142146
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
446 PM CDT Wed Apr 14 2021
TXC441-142215-
/O.CON.KSJT.SV.W.0036.000000T0000Z-210414T2215Z/
Taylor TX-
446 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL TAYLOR COUNTY...
At 446 PM CDT, a severe thunderstorm was located near Coronados Camp,
or 15 miles southwest of Abilene, moving east at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
View around 455 PM CDT.
Buffalo Gap and Caps around 500 PM CDT.
Wylie around 505 PM CDT.
Potosi around 520 PM CDT.
Other locations impacted by this severe thunderstorm include Kirby
Lake.
This includes Interstate 20 between Mile Markers 290 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3226 9964 3225 9989 3234 9991 3247 9966
3247 9963
TIME...MOT...LOC 2146Z 257DEG 27KT 3229 9993
HAIL...1.25IN
WIND...<50MPH
$$
SJH139
WWUS54 KSJT 142155
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
455 PM CDT Wed Apr 14 2021
TXC441-142215-
/O.CON.KSJT.SV.W.0036.000000T0000Z-210414T2215Z/
Taylor TX-
455 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL TAYLOR COUNTY...
At 455 PM CDT, a severe thunderstorm was located near Buffalo Gap, or
10 miles south of Abilene, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Potosi around 515 PM CDT.
Other locations impacted by this severe thunderstorm include Kirby
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3226 9964 3227 9982 3235 9983 3241 9965
3242 9963
TIME...MOT...LOC 2155Z 260DEG 24KT 3231 9978
HAIL...1.00IN
WIND...<50MPH
$$
SJH999
WWUS54 KSJT 142202
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
502 PM CDT Wed Apr 14 2021
TXC441-142215-
/O.CON.KSJT.SV.W.0036.000000T0000Z-210414T2215Z/
Taylor TX-
502 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL TAYLOR COUNTY...
At 502 PM CDT, a severe thunderstorm was located over Potosi, or 8
miles south of Abilene, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of east
central Taylor County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3229 9964 3228 9978 3235 9979 3241 9965
3242 9963
TIME...MOT...LOC 2202Z 254DEG 25KT 3233 9970
HAIL...1.00IN
WIND...<50MPH
$$
SJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:50 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 14, 2:50 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 250 PM CDT Wed Apr 14 2021 ...New LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 238 PM CDT Wed Apr 14 2021 Mostly cloudy and cool conditions will persist across the area into Thursday. Rain chances will be on the increase, especially tomorrow as a short wave affects the area, in additional to an increase in warm advection above the shallow cool airmass. For tonight, scatter showers and a few thunderstorms will be possible primarily across the Big Country and far eastern counties this evening, with an increase in showers/isolated thunderstorms across western counties after midnight. Latest high resolution models show much better coverage of showers and thunderstorms from mid morning through the afternoon hours tomorrow, as lift increases with the approaching shortwave. Although widespread severe weather is not expected, the potential exists for a few strong to severe storms tomorrow, due to strong deep layer shear and rather steep mid level lapse rates. The main severe weather hazard will be large hail. Temperatures will be mild again tonight, with lows in the 50s and highs tomorrow mainly in the 60s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 246 PM CDT Wed Apr 14 2021 An upper level trough will move across the southern plains early in the day on Friday, pushing the best chance for more elevated convection further into our eastern counties. The best chance for any strong to severe storms currently looks to be off to the east of our area. Highs will be pretty mild ranging from the upper 60s in the north to the low 80s in the south. A cold front is expected to drop south through the area by 0Z Saturday. There will be significant cold air advection behind this front with strong winds from the north to northeast up to 20 mph. Temperatures Friday night will be significantly cooler in the low to mid 40s with highs on Saturday struggling to get above 60. Saturday night will be the coolest night we've seen in a while with overnight lows in the Big Country dipping into the upper 30s. Similar to the previous forecast, have kept POPs low through the weekend and into Monday as the cold front pushes low level moisture well off to the south, even with southwest flow aloft occasionally bringing a shortwave across the area. The overall pattern will settle down early next week with temperatures gradually warming through the week. && .AVIATION... (18Z TAFS) Issued at 1240 PM CDT Wed Apr 14 2021 MVFR ceilings expected to continue at KSJT and KABI this afternoon, with ceilings lifting to VFR across the far southern terminals. Ceilings expected to lower to IFR later this evening and overnight, with light drizzle and some reduction to visibilities early tomorrow morning. Should see an increase in showers and a few thunderstorms across the area by the mid to late morning hours tomorrow. Will include -SHRA and VCTS to the terminals this forecast cycle. Winds will remain light through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 61 55 73 / 30 70 50 60 San Angelo 55 66 58 80 / 30 60 40 30 Junction 58 68 58 83 / 20 50 40 40 Brownwood 54 63 56 75 / 30 70 50 60 Sweetwater 51 61 56 72 / 30 70 40 40 Ozona 58 70 61 81 / 30 50 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....50 AVIATION...24
Hazardous weather outlook, Apr 14, 2:52 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 252 PM CDT Wed Apr 14 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 252 PM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to severe thunderstorms will be possible on Thursday. The main hazard will be large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 14, 2:50 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
250 PM CDT Wed Apr 14 2021
TXZ054-065-142030-
Nolan TX-Coke TX-
250 PM CDT Wed Apr 14 2021
...SPECIAL WEATHER STATEMENT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
E.V. Spence Reservoir Near Paint Creek Recreation Area, or 9 miles
northwest of Robert Lee, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Silver around 300 PM CDT.
Sanco around 305 PM CDT.
Maryneal around 330 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 158 And Ranch Road 2059, The Intersection Of Highway 70 And
Ranch Road 53, Oak Creek Reservoir, The Intersection Of Ranch Road
608 And Highway 147 and Camp Boothe Oaks.
LAT...LON 3222 10015 3214 10015 3180 10057 3194 10080
3208 10072 3209 10066 3218 10067 3244 10052
TIME...MOT...LOC 1950Z 218DEG 23KT 3195 10063
DanielsSpecial weather statement, Apr 14, 3:47 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
347 PM CDT Wed Apr 14 2021
TXZ054-127-142130-
Nolan TX-Taylor TX-
347 PM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOLAN AND TAYLOR
COUNTIES UNTIL 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hylton, or 7 miles northeast of Blackwell, moving northeast at 30
mph.
Penny size hail will be possible with this storm.
This strong thunderstorm will be near...
Nolan and Happy Valley around 355 PM CDT.
Coronados Camp around 415 PM CDT.
Wylie, Buffalo Gap, View, Caps and Dyess Afb around 430 PM CDT.
Other locations impacted by this storm include Lake Abilene, Camp
Tonkawa, Camp Butman, Kirby Lake and Shep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3232 9963 3223 9963 3208 10015 3209 10024
3222 10033 3253 9989 3252 9982
TIME...MOT...LOC 2047Z 239DEG 27KT 3217 10023
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:50 PM CDT | Special Weather Statement | SJT | Coke, Nolan | 40 min |
| Apr 14, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 56 min |
| Apr 14, 3:47 PM CDT | Special Weather Statement | SJT | Taylor | 43 min |
| Apr 14, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 46 min |
| Apr 14, 4:51 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 25 min |
| Apr 14, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 27 min |
| Apr 14, 5:38 PM CDT | Special Weather Statement | SJT | Throckmorton | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.